CSN Login
Members Online: 5

You are here

Taking 250 mcg of Levothyroid is that too high

1nathaliakarina
Posts: 13
Joined: Nov 2009

I am concern, since I have been reading that 250 mcg of Levothyroid is really a high dose. I am wondering if anyone outhere is taking this amount of Levothyroid or almost to that dose. I am just concern.

tonesgurl
Posts: 42
Joined: Dec 2009

Hey I was wondering the same thing I take 200mcg of Levothyroxin. I read that taking such a large dose could possibly make thyroid cells grow back??????

veronica57
Posts: 98
Joined: May 2010

tonesgurl,

I noticed your post was in January. But I'm supposed 200mcg of Levothyroxine too. But, I feel like it makes me eat too much. So I went to my 100's. Do you feel like you experience that?

leahs25
Posts: 5
Joined: Jan 2010

If you feel ok, its ok, if your hearts racing, if you have the sweats or cant sleep its to high. you endo knows best, trust the test results as long as you feel good. The amount you should take is directly related to your height and weight, if your concerned talk to your DR.

tonesgurl
Posts: 42
Joined: Dec 2009

Thanks leahs25,

Everyone is different as are the levels of meds we need. I have only been on 200mcg for a couple of days so i'm not sure if this is the right dose yet????????
I am trying to be patient but it gets frustrating, ya know?!

usljh10
Posts: 85
Joined: Apr 2009

My meds have been changed 7 times since June 2008. In my case I was going thru peri menopause the same time my Thyroid cancer was discovered. When I took the RAI it thru me into full Menopause. We finally have it regulated to 112 one day 125 the next. Seems to be working. It's different for everybody. I gained weight and that has a lot to do with it to. Just hang in there, it takes time to get the right dosage sometimes.

Lisa

AlexMother
Posts: 6
Joined: Sep 2009

I was concerned myself when the Endo raised my son from 200 to 300 on his synthroid. This was a strong effort to bring his TSH to suppression (.01-.04) he had been hanging around 5+ and 4.9 so this was not good. The seattle tumor board determined my son's cancer was drivin to grow faster by his TSH levels. He has had very persistant metastatic papillary carcinoma. 1st radiation treatment didn't work. Pet scans negative but sonogram and CT showed the tumors? He has been on the new dose for 8 wks and his last test results last week show he is suppressed at .04 which is great. But his TG is still 2.2 but down from 21 so good/bad still waiting to see I know it is best to have 0. He goes back to seattle (8hrs away from hm) for 3wks of treatment. His Nucular med specialist has scheduled him for a dose imetry test (1 wk) this will determine if he is uptaking and how much radiation his body can handle at one time without being damaging to him. He has been a difficult case as the Dr. tells us. We are praying for this to get him under control so he can go back to living. He has dropped out of college, he is unable to work and he is tired of all this happening and nothing working. My heart hurts all the time for him. I pray this is what works for him. Sorry got off your question... When I asked of my concern with the dose his Dr. said with his age and size he will be ok. So it sounds like age and size matters with the dose anyone is taking. You definately don't want to become hypothyroid from it. So if you have nausea, diarreha, and highly irritable you may want a blood test to check your T4. So much goes into getting ya all balanced I feel for all of you. I don't have this desease but watching my son and researching for him and going to all his appointments. I know that this is a nasty desease that just hangs on. One step one day at a time.... Thats how my son and I are taking it right now. God bless and good luck to all of you I pray that everyone finds peace and comfort.

LBelle
Posts: 42
Joined: Oct 2009

I'm on 137 mg Lex and overal it's "okay". I'm thinking about switching from generic to regular Synthroid...

weberdns
Posts: 156
Joined: Mar 2010

They didn't have any problems at the pharmacy when I filled it.

LBelle
Posts: 42
Joined: Oct 2009

I quit taking Lex (short name for Levothyroid) three days ago and it sure makes me feeling much much better without them... I hope the Dr won't get mad at me... :-/ It's just that I'm so tired of feeling extreme fatigue, having some odd/dull pain in my leg and constantly being sleepy. So now I'm afraid that synthroid will either crash my body down worst or it'll be the same as Lex's.

weberdns
Posts: 156
Joined: Mar 2010

You are going to need something!! Keep us updated!

nasher
Posts: 507
Joined: Apr 2010

Lbelle...

if you have had a complete thyroidectomy then you NEED the Levothyroid to live... mind you you can go days without it in fact probaly a month or so.

the thyroid replacement keeps your energy up so quiting it should actualy make you more tired.

if you are haveing a problem with your meds you NEED to see a doctor and not just "stop takeing them"

who cares if the DR gets mad or not... if you are haveing problems with your meds you need to see him/her for a change in meds.

now if you are on thyroid replacement and still have 1/2 or all of your thyroid then while yes you can probaly live without it you still should see the doctor

@ everyone else
the amount they give you is based on a hight/weight calculation at first then adjusted after a few months by blood test and other test results. if you have a problem with your meds see a doctor thats there job. myself im on 200mcg and i honestly think it is going to end up being too low (and i have a dr apointment in 6 days)

also remember if your med level is wrong (to high or to low) and you stop takeing or change your dose prior to seeing the doctor then they have to guess at the level you should have.. if you keep takeing the meds as perscribed they can do a few simple blood tests to check the level of thyroid hormones and such and from that they can adjust your meds much more accuratly.

i also saw someone mentoing worried about thyroid growing back by the meds... It dose not work that way this is a replacement since you dont have a thyroid or reduced thyroid

Subscribe to Comments for "Taking 250 mcg of Levothyroid is that too high"